Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 309, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 30, 2018, 7:44 AM CDT for Christian County, Stone County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 7:44 AM CDT (12:44 UTC)
- Expired
- Aug 30, 2018, 8:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS53 KSGF 301244
SVRSGF
MOC043-209-301315-
/O.NEW.KSGF.SV.W.0309.180830T1244Z-180830T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
744 AM CDT THU AUG 30 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Christian County in southwestern Missouri...
Northeastern Stone County in southwestern Missouri...
* Until 815 AM CDT.
* At 743 AM CDT, a severe thunderstorm was located near
Highlandville, moving east at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Nixa... Ozark...
Sparta... Highlandville...
Christian Center... Oldfield...
Chadwick... Linden...
Boaz... Selmore...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3689 9345 3703 9345 3708 9303 3688 9298
TIME...MOT...LOC 1243Z 260DEG 21KT 3696 9334
HAIL...1.75IN
WIND...<50MPH
$$
Terry1 follow-up statement
082
WWUS53 KSGF 301307
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
807 AM CDT THU AUG 30 2018
MOC043-209-301317-
/O.EXP.KSGF.SV.W.0309.000000T0000Z-180830T1315Z/
Christian MO-Stone MO-
807 AM CDT THU AUG 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN AND
NORTHEASTERN STONE COUNTIES WILL EXPIRE AT 815 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3689 9345 3703 9345 3708 9303 3688 9298
TIME...MOT...LOC 1307Z 260DEG 21KT 3698 9318
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:47 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 30, 5:47 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
547 AM CDT Thu Aug 30 2018
.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Thu Aug 30 2018
Complicated short term forecast with the potential for some
excessive rainfall over the area. Water vapor imagery was showing
a shortwave within the westerlies across north central Kansas
shifting eastward. Ahead of the upper wave there was a significant
amounts of moisture with PW values from 1.5 in. to 1.9 in. over
eastern KS/OK and western MO/AR with increasing low level moisture
transport from the south/southwest as low level jet was increasing
to the west. A surface front was currently nearly stationary over
northern AR near the AR/MO border. A flash flood watch was issued
on the previous shift which begins at 4 AM and continues through
today for our western CWA. The shortwave energy will continue to
slowly push eastward and into MO today, while the surface front
will begin to lift north as a warm front. PW values will remain in
the 1.5 to 1.9 in. range across the area which will make any
developing convection fairly efficient rain producers. We are
seeing initial convective development over central Kansas into
northeast Kansas early this morning. CAMS models have this
activity increasing in coverage and eventually shifting into our
CWA towards morning. If enough instability can develop, there will
be a risk of a few stronger storms capable of large hail and
damaging wind in addition to the heavy rain potential. If a
convective complex can form, there should be a push to the
southeast with the convection by late morning into the afternoon.
Will continue with the flash flood watch for today, where training
storms could produce a couple to three inches of rain and some
flooding.
The warm front should lift north of the area by this evening and
into northern MO tonight. The low level jet will again crank up
tonight, with main convection shifting to areas north of the CWA.
Corfidi vectors suggest a south to southeast movement of complex
late tonight into Friday morning, so some of this activity may
make it into our northern CWA before it dissipates.
Convection/cloud cover today should keep temperatures a bit
cooler, with lows tonight on the mild side with the warm front
lifting north of the area and pretty high dew points.
.LONG TERM...(Friday through Wednesday)
Issued at 215 AM CDT Thu Aug 30 2018
Upper ridge will be over the area on Friday with warm front well
north of the area. As a result we should have temperatures back in
the upper 80s to low 90s and heat index values from the mid 90s to
around 101. Organized convection will take a couple of days off
from the region with the upper ridge remaining over the area. An
upper trough will push into the Rockies on Saturday and into the
plains on Sunday, with the upper ridge shifting to more along the
Atlantic coast. While the majority of convection should remain off
to our northwest, some convection will be possible late in the
weekend into early next week.
Similar temperatures and heat index values are expected on
Saturday and then slightly cooler temperatures/heat index values
for Sunday into early next week, but still fairly warm with mid to
upper 80s for highs and heat index values from the low to mid 90s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 544 AM CDT Thu Aug 30 2018
Convection over east central Kansas will eventually shift into
west central MO and begin to take a more southeasterly trajectory
affecting the terminals after around 14z. There is some IFR
stratus at the onset at BBG. Convection will bring some additional
MVFR/IFR to the area through around 20-21z. VFR conditions are
expected tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 4 PM CDT this afternoon for MOZ066-
077>079-088>090-093>095-101>104.
KS...Flash Flood Watch until 4 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Aug 30, 2:56 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 256 AM CDT Thu Aug 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 256 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms containing high rainfall rates are possible today over extreme southeast Kansas and far western Missouri. A flash flood watch is out for these areas today. If enough instability can develop, then a few stronger storms will be possible today with hail to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Much of Labor Day Weekend should be mostly dry. However, a few isolated thunderstorms can not be ruled out in some places late in the weekend into early next week. Most locations should remain dry. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 30, 7:07 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
707 AM CDT THU AUG 30 2018
KSZ073-301245-
Bourbon KS-
707 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 745 AM
CDT...
At 706 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kincaid to near Redfield. Movement was
east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Petersburg...
Hammond... Devon...
Harding... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3792 9508 3804 9508 3803 9461 3801 9462
3782 9461 3782 9462 3777 9462 3773 9509
TIME...MOT...LOC 1206Z 257DEG 23KT 3801 9518 3780 9493
TerrySpecial weather statement, Aug 30, 7:37 AM CDT, 7 minutes before
Special Weather Statement National Weather Service Springfield MO 737 AM CDT THU AUG 30 2018 MOZ095-103-301300- Christian MO-Stone MO- 737 AM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTHEASTERN STONE COUNTIES UNTIL 800 AM CDT... At 737 AM CDT, trained weather spotters reported a strong thunderstorm near Clever, or 7 miles west of Highlandville, moving east at 15 mph. Dime size hail will be possible with this storm. Locations impacted include... Nixa... Ozark... Clever... Highlandville... Fremont Hills... Boaz... Selmore... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3690 9348 3702 9352 3708 9321 3689 9319 TIME...MOT...LOC 1237Z 256DEG 11KT 3695 9341 Terry
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:08 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 21 hr |
| Aug 29, 9:58 PM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 30, 7:37 AM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 30, 7:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 23 min |
| Aug 30, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Aug 30, 8:30 AM CDT | Special Weather Statement | SGF | Christian | 45 min |
| Aug 30, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 36 min |
| Aug 30, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Aug 30, 9:05 AM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| Aug 30, 9:12 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone | 6 hr |
| Aug 30, 9:18 AM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Aug 30, 10:04 AM CDT | Areal Flood Advisory | SGF | Barton, Vernon | 6 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Aug 30, 10:34 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Polk | 6 hr |
| Aug 30, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 26 min |
| Aug 30, 11:01 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 5 hr |
| Aug 30, 11:30 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Miller, Morgan | 6 hr |
| Aug 30, 1:05 PM CDT | Areal Flood Advisory | SGF | Barton | 4 hr |
| Aug 30, 2:35 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 40 min |
| Aug 30, 3:44 PM CDT | Special Weather Statement | SGF | McDonald | 46 min |
| Aug 30, 4:15 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.